Adderall Broke Me

Is this my fault? I think it is my fault.

I used Adderall for three and a half years. It made me focus, confident and invincible. I did and could do whatever I pleased.

Now? Nothing. Apathy. I’m writing this on my phone laying on my couch, were I spend the majority of my time. 

Desire? None. 

I don’t want to do anything. Video games? Movie? Bath? Clean? Beer? Ehh. 

My fear is that this isn’t apathy, this is normal, I just forgot how to do things. Two months have pasted since I stopped Adderall. Did I forgot what normal existence is? 

I don’t know. I don’t even want to do things I know I enjoyed long before Adderall – computers, video games and going to coffee houses. 

So my hope this isn’t normal. Strattera seems to help break through. I took one a few hours ago, it is how I am writing this. I feel 10% manic, I hope this is normal. 

I want to do things.

Current Meds: Lamictal 200mg, Effexor XR 75mg, Seroquel XR 600mg, Gabapentin 300 – 600mg, Strattera 54mg, Caffeine Pill 400mg

Advertisements
Adderall Broke Me

24 thoughts on “Adderall Broke Me

  1. I just recently decided to quit taking my adderall too after being on it for 3 years. I’m trying to find normal again. I sure do miss that unbelievably invincible manic feeling though. Now I’m just kind of, meh. 😕

    Liked by 1 person

  2. Wondering whether what we are feeling is classified as normal. This is a theme I’ve come across a lot not only in my own life, but in the blogs I read. It seems bipolar, combined with the meds, leads us to constantly question “what mood is our own normal mood”. So far, I don’t have the answer. What is our expectation of ‘normal’? Again, dunno. Bipolar is fucked up

    Liked by 2 people

    1. “For example, the 7th DSM-IV criterion for Borderline Personality Disorder: “chronic feelings of emptiness.” Results indicate that emptiness is negligibly related to boredom, is closely related to feeling hopeless, pathologically lonely, and isolated, and is a robust predictor of depression and suicidal ideation (but not anxiety or suicide attempts).”

      Liked by 1 person

      1. Suicidal ideation is probably some of the most frightening parts of the depressive episodes, wouldn’t you think? I find that is the part that cannot be spoken about at all, which is terrifying because although I doubt I will ever act on it… Why the heck am I having these thoughts, and why can’t I tell anyone?!

        Liked by 1 person

        1. Oh, I talk about them, too much. My dr says I show clear signs of OCD, obsessive thoughts, so I burden my partner and a few close friends with those thoughts, I’m grateful I have them. Or just blogging about it. None of us are alone.

          Liked by 2 people

  3. thebipolarchristianblog says:

    I’ve found that I go through cycles and whether it’s mania or depression, each cycle carries with it the lack of desire to “do”. I have no motivation to get outside in the garden and tend to it. I have no desire to cook, clean or visit with friends. It’s worse in the depression cycle, but I feel it is unrealistically bad in the mania cycle as well. I wonder if it’s the meds? My meds cause cognitive confusion/memory loss/extreme thirst/muscle weakness/weight gain/ and a few more I can’t remember. It is a trade-off: Do I want to be Bipolar or do I want to have these side effects? If anyone finds a natural alternative to treat this, please share.

    Liked by 1 person

  4. I just don’t think there can be a normal mood. Perception of what was normal is colored by the diagnosis of bi-polar or major depression disorder, telling you that you are not normal. See, look that is was never normal, that was manic, that was my baseline which I considered to be fine, but a doctor has labeled it, therefore normal never existed. Who needs my negative thoughts of the day?

    Hi. Thank you for reading my blog. My opinions are probably not accurate for anyone other than myself, but I understand the need to stop being a recluse and talk about how I feel. Processing thoughts and feelings seems to be what gets us into trouble. Being mentally ill (aware) makes us super sensitive. The medications can make a vibrant person dull as the walls, flat. I’m not sure medication is the answer for me, so I cannot suggest that your impressive cocktail of mood stabilizers, anti-psychotics, anti depressants and stimulants won’t balance out to make you into a bright and shiny “normal” penny.

    Crossing my fingers and toes for you on your medicated journey.

    Like

  5. Thanks for visiting my blog. I’m glad it brought me to yours. I really relate to this post. I stopped ritalin last year and it nearly killed me. I couldn’t wake up for 4 months and felt totally awful till I went back on it, and I still struggle months later. Why did you quit the Adderall? Could it be that your apathy is caused by stopping the drug? Just a surmise on my part based on my experience with the ritalin. I really hope this gets better for you. I know how badly this sucks. You’re lucky to have Dan ( I read some other posts). My Louie does the same for me and it’s lifesaving, for real. We’re both lucky to have caring partners. I hope the Stratterra is working for you.
    Good luck to you dear,
    Steve

    Liked by 1 person

  6. WHO THE F*CK IS YOUR DOCTOR??!! This mix of meds is outrageous! No wonder you don’t feel like doing anything when 3 of them will leave you drooling! I’m reading this in October and I hope some of this has changed for you! LAMICTAL- mood stabilizer- not a big deal and commonly used, can cause a little drowsiness. EFFEXOR XR- Antidepressant- but it isn’t your everyday antidepressant so you have to be careful (SSNRI) it causes weakness, drowsiness, increased cholesterol (My cholesterol sky rocketed on this and the Vertigo is crazy if you miss a dose) SEROQUEL XR- Antipsychotic- you take 600mg the max is 800mg- it should really only be given at night because it has a sedating affect. Sedating like before outpatient surgery (I took this at night and was scared when I woke up unable to move my arms and my face was in drool) GABAPENTIN- Anti-epileptic/seizure- again it cause drowsiness and fatigue (my dog takes it before going to the vet) STRATTERA- ADHD- well wasn’t it nice of them to throw you a bone and give you the tiniest bit of relief. The normal dosage for an adult is 100mg you get 54mg but high dosages of the meds that sedate you. You’re also still on a medication that does the same thing as Adderall so why put you through the suffering?

    Liked by 1 person

    1. Haha. Love your comment.

      Looking back at all the mess, lord. But we were throwing everything at it, I just wanted to stop having an intense desire to die.

      I can’t have access to Adderall, I’d abuse it. I’ve told this to my doctor. We weren’t sure I’d go. Ack on stimulants at first, but I wasn’t functioning. I was tapering off Effexor, that was a left over from my primary care doctor. But I hear you. Train wreck.

      Liked by 1 person

      1. So glad you’re on the right track I hope. Primary Care doctors can do more damage than they know. Mine had me on Prozac and Effexor for years without any official diagnosis. Sometimes just being on an antidepressant for a long time can make Bipolar Disorder harder treat when you are diagnosed. Good luck!

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s